MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Model Number 08H00-03
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer was observing multiple issues with the celldyn sapphire with liquid leaking out of tubing behind the valve of the analyzer.The customer was working with a field service engineer (fse) over the phone near the leak and it sprayed out of the tubing.The customer felt a drop on his forehead.The customer was not wearing goggles or a face shield.There was no injury/intervention to the customer reported.
 
Additional Manufacturer Narrative
Use error may have contributed to the complaint issue regarding the use of personal protective equipment (ppe) while using the product.No protective eyewear as per product labeling was in use at the time of the incident.No trends or similar issues for splashing/exposure as described in this ticket were identified.Manufacturing documentation for the likely cause lot did not identify any issues associated with the complaint issue.Labeling was reviewed and found to adequately address the biological and chemical safety hazards that may exist.Based on the investigation no product deficiency was identified.

Brand Name
CELL-DYN SAPPHIRE ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key10170382
Report Number2919069-2020-00025
Device Sequence Number2116246
Product Code GKZ
UDI-Device Identifier00380740016623
UDI-Public00380740016623
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-03
Device Catalogue Number08H00-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1